MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right and left lungs using an indigo system aspiration catheter 12 (cat12) and a non-penumbra catheter.During the procedure, while advancing the cat12 using the catheter, the physician experienced difficulty and while introducing the cat12 through the right ventricle to the pulmonary arteries.At that time, the patient decompensated, presenting with bradycardia, hypotension, followed by a pause in the cardiac rhythm.The physician then administered medication.No additional information regarding the completion of the procedure was provided.On (b)(6) 2025, the event was considered resolved.The decompensation with bradycardia and hypotension was reported to be a serious adverse event with a probable relationship with the indigo system aspiration catheter 12 and the index procedure.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right and left lungs using an indigo system aspiration catheter 12 (cat12) and a non-penumbra catheter.During the procedure, while advancing the cat12 using the catheter, the physician experienced difficulty and while introducing the cat12 through the right ventricle to the pulmonary arteries.At that time, the patient decompensated, presenting with bradycardia, hypotension, followed by a pause in the cardiac rhythm.The physician then administered medication (atropine and dobutamine).No additional information regarding the completion of the procedure was provided.On (b)(6) 2025, the event was considered resolved.The decompensation with bradycardia and hypotension was reported to be a serious adverse event with a probable relationship with the indigo aspiration system (cat12) and the index procedure.On 16-jan-2026, clarification was received indicating that the sudden onset of bradycardia, followed by a pause in cardiac rhythm, occurred during the introduction of a non-penumbra sheath into the pulmonary artery, and prior to advancement of the cat12.The previously reported episode of decompensation with bradycardia and hypotension was subsequently determined to be unrelated to the cat12.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra clinical team on 16jan2026: 1.Section b.Box 5.Describe event or problem.The initial complaint reported that while the indigo system aspiration catheter 12 (cat12) was being advanced through the right ventricle toward the pulmonary arteries, the patient decompensated, exhibiting bradycardia, hypotension, and a subsequent pause in cardiac rhythm.However, additional information received from the clinical site on 16jan2026 indicated that the sudden onset of bradycardia, followed by a pause in cardiac rhythm, occurred during the introduction of a non-penumbra sheath into the pulmonary artery, and prior to advancement of the cat12.Therefore, this event is not considered reportable against the cat12.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23660861
Report Number3005168196-2025-00378
Device Sequence Number9082419
Product Code QEW
UDI-Device Identifier00815948022928
UDI-Public00815948022928
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH00005677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date04/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale